Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 4, 2018, 5:45 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 5:45 AM CDT (10:45 UTC)
- Expired
- Jul 4, 2018, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
417
WGUS54 KLCH 041045
FFWLCH
TXC245-361-041345-
/O.NEW.KLCH.FF.W.0031.180704T1045Z-180704T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
545 AM CDT WED JUL 4 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 845 AM CDT.
* At 538 AM CDT, Doppler radar indicated heavy rain across the
warned area. Radar estimates and rain gauges indicate that 1 to 3
inches of rain has already fallen across the warned area for the
past few hours. Additional amounts of 1 to 3 inches are possible
over the nest few hours as moderate to heavy rain continues to
occur over these same areas.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor,
Bridge City, Central Gardens, Rose City, Pine Forest, Lakeview,
Port Acres, Orangefield and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3012 9430 3014 9428 3015 9428 3016 9411
3019 9411 3020 9409 3022 9412 3024 9412
3024 9389 3001 9376 2998 9383 2999 9386
2997 9384 2996 9387 2993 9386 2987 9392
2987 9411 3000 9430
$$
132 follow-up statements
940
WGUS74 KLCH 041155
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
655 AM CDT WED JUL 4 2018
TXC245-361-041345-
/O.CON.KLCH.FF.W.0031.000000T0000Z-180704T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
655 AM CDT WED JUL 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHEASTERN JEFFERSON AND ORANGE COUNTIES...
At 645 AM CDT, Doppler radar and automated rain gauges indicated
that moderate to heavy rain was continuing to fall, especially
within the area bounded roughly by Vidor, Beaumont, and Port Arthur.
Automated gauges along with radar estimates indicate that 1 to 2
inches of rainfall have fallen over the past hour in this area, with
totals of 3 to 4 inches over the past three hours.
Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor, Bridge
City, Central Gardens, Rose City, Pine Forest, Lakeview, Port Acres,
Orangefield and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3012 9430 3014 9428 3015 9428 3016 9411
3019 9411 3020 9409 3022 9412 3024 9412
3024 9389 3001 9376 2998 9383 2999 9386
2997 9384 2996 9387 2993 9386 2987 9392
2987 9411 3000 9430
$$
13178
WGUS74 KLCH 041258
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
758 AM CDT WED JUL 4 2018
TXC245-361-041345-
/O.CON.KLCH.FF.W.0031.000000T0000Z-180704T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
758 AM CDT WED JUL 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHEASTERN JEFFERSON AND ORANGE COUNTIES...
At 753 AM CDT, Doppler radar indicated that overall rain rates were
starting to decrease over the warned area, though additional areas
of moderate to heavy rainfall are starting to spread in from the
west. Automated rain gauges indicate that these area of rainfall are
capable of producing additional amounts of around one inch per hour.
Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor, Bridge
City, Central Gardens, Rose City, Pine Forest, Lakeview, Port Acres,
Orangefield and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3012 9430 3014 9428 3015 9428 3016 9411
3019 9411 3020 9409 3022 9412 3024 9412
3024 9389 3001 9376 2998 9383 2999 9386
2997 9384 2996 9387 2993 9386 2987 9392
2987 9411 3000 9430
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 5:10 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 4, 5:10 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 510 AM CDT Wed Jul 4 2018 .SYNOPSIS... Mid and upper level low now approaching the upper TX coast per the latest WV imagery and UA analysis with a weak trough noted on recent sfc analyses oriented in a northwest to southeast direction acrs southeast TX toward the south central LA coast. Area 00Z soundings indicated precip water ~2.0-2.2 inches, and these anomalously high values continue to be indicated by GPS-MET and GOES TPW data. KLCH radar shows most of the shower activity has been occurring over lower southeast TX and extreme southwestern LA near the circulation center, as well as over the coastal waters. 24 && .DISCUSSION... Above normal rain chcs are expected to continue the next several days as the region remains on the southern periphery of a high pres ridge over the central CONUS. The upper low currently located near the TX coast will continue to move west today, and this will allow rain chcs to gradually diminish from east to west through early evening. Rain amounts thus far have not been too excessive, with the exception of a few isolated spots. With deep tropical moisture still in place, some showers and tstms will again be capable of producing locally heavy rainfall, and the focus for higher amounts will shift toward lower southeast TX today where areal amounts of 1 to 2 inches can be expected along with isolated higher amounts of 4-5 inches possible. The combination of abundant clouds and showers will help to keep aftn highs in the 80s for the most part although temperature could approach 90 degrees acrs central LA during the aftn. Rain chcs will taper off tonight as the low moves further west into TX. Showers and storms will increase from the east again on Thursday as another upper low (currently just east of FL) approaches the region. Precip water values will remain near or just abv 2 inches, and heavy rain will be possible with some of the storms. Sounding profiles show the potential for microbursts as well, and the area has been outlined with a MRGL risk for severe weather, primarily for locally damaging winds, by SPC. The upper low will gradually become sheared through the weekend as the upper ridge shifts toward the intermountain west. The ridge will slowly build back eastward through early next week, with the region remaining beneath of general weakness aloft along with above normal moisture. Thus, through the weekend and into early next week, daily rain chcs will continue to run from 50 to 70 percent. Temperatures will stay close to normal values through the period, with highs around 90 or into the lower 90s and lows in the 70s. 24 && .MARINE... Mostly light and vrbl winds will persist into the weekend, with seas running from one to three feet. The mid and upper low near the Texas coast will move west today, but another upper low located near FL will move west toward the area Thursday, gradually shearing over the region by Friday. This will result in an ongoing chance for scattered to numerous showers and thunderstorms through the weekend. At this time, no caution flags or advisories are expected. However, winds and seas will be higher near the storms, along with occasional cloud to water lightning. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 90 73 92 73 / 60 30 60 40 LCH 86 74 89 73 / 70 30 70 40 LFT 89 75 90 73 / 70 30 70 40 BPT 86 75 90 74 / 80 30 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...24
Hazardous weather outlook, Jul 4, 5:38 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 538 AM CDT Wed Jul 4 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 538 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected again today. With deep tropical moisture in place, storms will be capable of producing locally heavy rainfall with rates of 1 to 2 inches per hour. Overall rainfall totals will be between 1 and 2 inches, especially across lower southeast Texas where isolated higher amounts of 4 to 5 inches will be possible resulting in flooding of streets and other low lying poor drainage areas. Other hazards include the possibility of occasional to frequent cloud to ground lightning and gusty winds. Also, tropical funnel clouds may form in the development stage of the convection along and south of the I-10 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms will develop again on Thursday. There is a marginal risk for some severe storms, with damaging winds the primary threat. Storms will also be capable of locally heavy rainfall as well as occasional to frequent cloud to ground lightning. Elevated moisture values will persist through the remainder of the period with above normal chances for showers and thunderstorms each day. Locally heavy downpours and occasional cloud to ground lighting will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-051045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 538 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and storms will be likely. Heavy rainfall greatly reducing visibilities, locally higher winds and seas, along with occasional cloud to water lightning will be possible near the storms. Also, tropical funnel clouds and waters spouts may form in the development stage of storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A chance for showers and thunderstorms will continue through the remainder of the period. Winds and seas will be locally higher near storms, along with occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:34 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.